zbMATH — the first resource for mathematics

Scaling limit of the random walk among random traps on \(\mathbb Z^{d}\). (English. French summary) Zbl 1262.60098
Summary: Attributing a positive value \(\tau _{x}\) to each \(x\in \mathbb Z^{d}\), we investigate a nearest-neighbour random walk which is reversible for the measure with weights \((\tau _{x})\), often known as “Bouchaud’s trap model”. We assume that these weights are independent, identically distributed and non-integrable random variables (with polynomial tail), and that \(d\geq 5\). We obtain the quenched subdiffusive scaling limit of the model, the limit being the fractional kinetics process. We begin our proof by expressing the random walk as the time change of a random walk among random conductances. We then focus on proving that the time change converges, under the annealed measure, to a stable subordinator. This is achieved using previous results concerning the mixing properties of the environment viewed by the time-changed random walk.

60K37 Processes in random environments
60G52 Stable stochastic processes
60F17 Functional limit theorems; invariance principles
82D30 Statistical mechanical studies of random media, disordered materials (including liquid crystals and spin glasses)
Full Text: DOI EuDML arXiv
[1] M. Barlow and J. Černý. Convergence to fractional kinetics for random walks associated with unbounded conductances. Preprint, 2009.
[2] M. Barlow and J.-D. Deuschel. Invariance principle for the random conductance model with unbounded conductances. Ann. Probab. 38 (2010) 234-276. · Zbl 1189.60187 · doi:10.1214/09-AOP481
[3] L. E. Baum and M. Katz. Convergence rates in the law of large numbers. Trans. Amer. Math. Soc. 120 (1965) 108-123. · Zbl 0142.14802 · doi:10.2307/1994170
[4] G. Ben Arous and J. Černý. Bouchaud’s model exhibits two different aging regimes in dimension one. Ann. Appl. Probab. 15 (2005) 1161-1192. · Zbl 1069.60092 · doi:10.1214/105051605000000124
[5] G. Ben Arous and J. Černý. Dynamics of trap models. In Les Houches Summer School Lecture Notes 331-394. Elsevier, Amsterdam, 2006.
[6] G. Ben Arous and J. Černý. Scaling limit for trap models on \Bbb Z d . Ann. Probab. 35 (2007) 2356-2384. · Zbl 1134.60064 · doi:10.1214/009117907000000024 · euclid:aop/1191860424
[7] G. Ben Arous, J. Černý and T. Mountford. Aging in two-dimensional Bouchaud’s model. Probab. Theory Related Fields 134 (2006) 1-43. · Zbl 1089.82017 · doi:10.1007/s00440-004-0408-1
[8] E. Bertin and J.-P. Bouchaud. Subdiffusion and localization in the one-dimensional trap model. Phys. Rev. E 67 (2003) 026128.
[9] J. Bertoin. Lévy Processes. Cambridge Tracts in Math. 121 . Cambridge Univ. Press, 1996. · Zbl 0861.60003
[10] P. Billingsley. Convergence of Probability Measures , 2nd edition. Wiley, New York, 1968. · Zbl 0172.21201
[11] E. Bolthausen and A.-S. Sznitman. On the static and dynamic points of view for certain random walks in random environment. Methods Appl. Anal. 9 (2002) 345-376. · Zbl 1079.60079 · doi:10.4310/MAA.2002.v9.n3.a4
[12] J.-P. Bouchaud. Weak ergodicity breaking and aging in disordered systems. J. Phys. I 2 (1992) 1705-1713.
[13] J.-P. Bouchaud, L. Cugliandolo, J. Kurchan and M. Mézard. Out of equilibrium dynamics in spin-glasses and other glassy systems. In Spin Glasses and Random Fields . A. P. Young (Ed.). Series on Directions in Condensed Matter Physics 12 . World Scientific, Singapore, 1997.
[14] E. A. Carlen, S. Kusuoka and D. W. Stroock. Upper bounds for symmetric Markov transition functions. Ann. Inst. H. Poincaré Probab. Statist. 23 (1987) 245-287. · Zbl 0634.60066 · numdam:AIHPB_1987__23_S2_245_0 · eudml:77309
[15] C. De Dominicis, H. Orland and F. Lainée. Stretched exponential relaxation in systems with random free energies. J. Phys.Lett. 46 (1985) L463-L466.
[16] A. De Masi, P. A. Ferrari, S. Goldstein and W. D. Wick. An invariance principle for reversible Markov processes. Applications to random motions in random environments. J. Statist. Phys. 55 (1989) 787-855. · Zbl 0713.60041 · doi:10.1007/BF01041608
[17] L. R. G. Fontes, M. Isopi and C. M. Newman. Random walks with strongly inhomogeneous rates and singular diffusions: Convergence, localization and aging in one dimension. Ann. Probab. 30 (2002) 579-604. · Zbl 1015.60099 · doi:10.1214/aop/1023481003
[18] L. R. G. Fontes and P. Mathieu. K -processes, scaling limit and aging for the trap model in the complete graph. Ann. Probab. 36 (2008) 1322-1358. · Zbl 1154.60073 · doi:10.1214/07-AOP360
[19] L. R. G. Fontes, P. Mathieu and M. Vachkovskaia. On the dynamics of trap models in \Bbb Z d . · Zbl 1307.60141
[20] J. F. C. Kingman. The ergodic theory of subadditive stochastic processes. J. Roy. Statist. Soc. Ser. B 30 (1968) 499-510. · Zbl 0182.22802
[21] L. Lundgren, P. Svedlindh, P. Nordblad and O. Beckman. Dynamics of the relaxation-time spectrum in a CuMn spin-glass. Phys. Rev. Lett. 51 (1983) 911-914.
[22] R. Lyons, with Y. Peres. Probability on Trees and Networks . Cambridge Univ. Press. To appear. Available at . · Zbl 1376.05002 · mypage.iu.edu
[23] C. Monthus and J.-P. Bouchaud. Models of traps and glass phenomenology. J. Phys. A Math. Gen. 29 (1996) 3847-3869. · Zbl 0900.82090 · doi:10.1088/0305-4470/29/14/012
[24] J.-C. Mourrat. Variance decay for functionals of the environment viewed by the particle. Ann. Inst. H. Poincaré Probab. Statist. (2010). · Zbl 1213.60163 · doi:10.1214/10-AIHP375 · eudml:244024
[25] J. Nash. Continuity of solutions of parabolic and elliptic equations. Amer. J. Math. 80 (1958) 931-954. · Zbl 0096.06902 · doi:10.2307/2372841
[26] B. Rinn, P. Maass and J.-P. Bouchaud. Multiple scaling regimes in simple aging models. Phys. Rev. Lett. 84 (2000) 5403-5406.
[27] B. Rinn, P. Maass and J.-P. Bouchaud. Hopping in the glass configuration space: Subaging and generalized scaling laws. Phys. Rev. B 64 (2001) 104417.
[28] E. Vincent, J. Hammann, M. Ocio, J.-P. Bouchaud and L. Cugliandolo. Slow Dynamics and Aging in Spin Glasses 184-219. Lecture Notes in Phys. 492 . Springer, Berlin, 1997.
[29] W. Whitt. Stochastic-Process Limits . Springer, New York, 2002. · Zbl 0993.60001 · doi:10.1007/b97479
[30] W. Woess. Random Walks on Infinite Graphs and Groups. Cambridge Tracts in Math. 138 . Cambridge Univ. Press, 2000. · Zbl 0951.60002 · doi:10.1017/CBO9780511470967
[31] G. M. Zaslavsky. Chaos, fractional kinetics, and anomalous transport. Phys. Rep. 371 (2002) 461-580. · Zbl 0999.82053 · doi:10.1016/S0370-1573(02)00331-9
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.